MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT
Catalog Number 211816
Medical Device Problem Codes Nonstandard Device (1420); Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 03/2026).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a biopsy procedure, the needle was designed to be ejected after two rotations for the set, but the needle was allegedly ejected on its own on the second rotation.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: one monopty device received for evaluation.The device appeared to be clean and was received with protective tubing.The device was received in second rotational position with the arrow in the ready window.The stylet was not visible.Functional evaluation was not be performed due to the condition of the returned sample.Dimensional observations are performed and the measurements were not within specification.The investigation is confirmed for the reported self-activation as the preliminary photos show that the device is in second rotational position however the stylet is noted to be retracted within the cannula, the investigation is also confirmed for identified non-standard device as the tangs measurements are out of specification.A definitive root cause for the reported self-activation is component failure.The definitive root cause for identified non-standard device (out of specification tangs) as manufacturing related.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
MONOPTY
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19398161
Report Number2020394-2024-00700
Device Sequence Number6955758
Product Code KNW
UDI-Device Identifier00801741084751
UDI-Public(01)00801741084751(11)230526(17)260331(10)REHR1107
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number211816
Device Lot NumberREHR1107
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date05/25/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown